Hail, Washington
- When
- July 6, 4:22 PM MST
- Where
- Washington County, 12 mi SE of Lindon
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.617, -103.233
4 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jul 6, 2:10 PM MST, 2 hours 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 310 PM MDT WED JUL 6 2005 .SHORT TERM...LACK OF WINDS ALOFT ASSOCIATED WITH THE STRENGTHENING UPPER RIDGE IS TAKING ITS TOLL ON AFTERNOON CONVECTION TODAY. THE ONLY SHOWERS WE HAVE SEEN SO FAR ARE OCCURRING OVER THE HIGHEST MOUNTAIN ELEVATIONS AND OVER THE PALMER DIVIDE. VISIBLE SATELLITE PICTURES SHOW THAT WARM TEMPERATURES AT THE MID LEVELS ARE A STRONG CAP TO ANY CONVECTION SO FAR. THERE IS NO EVIDENCE OF ANY SHORT WAVE ALOFT TO CAUSE ANY ORGANIZED CONVECTION...SO THE CHANCES OF STRONG THUNDERSTORMS ON THE PLAINS LOOKS TO BE DIMINISHING. GIVEN THE STRENGTH OF THE CAP ON THE PLAINS...WILL HAVE LOWEST POPS THERE. WILL STICK WITH 20 PERCENT POPS IN THE MOUNTAINS AND SCATTERED SHOWERS ON THE PALMER DIVIDE. EXPECT THAT MOST SHOWER ACTIVITY WILL BE OVER BY 04Z WITH CLEARING SKIES AFTER THAT. FOR THURSDAY...WEAK FLOW ALOFT AND WARM TEMPERATURES WILL CONTINUE OVER THE REGION. IT IS HARD TO SAY THAT THERE WILL BE NO SHOWERS ACROSS THE FORECAST AREA. BUT IT IS ALSO HARD TO PINPOINT WHO WILL HAVE THE BEST CHANCES FOR PRECIP. WILL BLANKET THE FORECAST AREA WITH 10 PERCENT POPS. 700 MB TEMPS WILL BE ALMOST WARM ENOUGH TO KEEP CONVECTION CAPPED...BUT LOW LEVEL MOISTURE WILL CONTINUE ADVECTING INTO THE REGION DUE TO THE WEAK SURFACE TROUGH OVER THE MOUNTAINS INDUCING WEAK SOUTHEASTERLY SURFACE WINDS ACROSS THE PLAINS. AS THREAT OF SEVERE STORMS GRADUALLY GOES DOWN...THE THREAT OF HEAVY RAIN PRODUCING SHOWERS WILL BE ON THE INCREASE. .LONG TERM...THU NGT-SAT...MDLS MAINTAIN AN ELONGATED UPR RDG OVR THE CNTRL AND SWRN U.S. THRU THE PRD. THE AIR MASS WILL REMAIN RELATIVELY DRY AND SUBSIDENT BUT UNSTABLE FM THE ERN SLP OF THE MTNS OVR THE URBAN CORRIDOR AND PLAINS. THE HIEST CAPES UP TO 1000J/KG ARE THU NGT ON THE PLAINS WITH THE PALMER DVD BEING MST FVRD FOR CONVECTION. CAPES ON FRI AND SAT AFTNS AND EVES ARE IN THE 400-600J/KG RANGE. CAPES THRU THE PRD ARE BLO 200J/KG IN THE MTNS. WILL KEEP ISOLD AFTN AND EVE SHWRS AND TSTMS ACROSS THE AREA THRU SAT. VRY WARM AIR ALF WILL RESULT IN CONTD VRY WARM MAX TEMPS ESPCLY ON PLAINS. WILL MAKE ONLY SML ADJUSTMNETS TO MOS TEMP GUIDANCE VALUES. IN EXTENDED PERIOD...SUN-WED...MDLS MAINTAIN UPR RDG OVER CNTRL RCKYS THRU PRD. GFS KEEPS AMS GNLY DRY...BUT WILL LEAVE SLIGHT CHC OF TSTMS EACH AFTN AND EVE BASED MORE ON CLIMO. GFS DRIVES MSTR FM HURRICANE DENNIS UNDERNEATH UPR RDG ACRS OK AND TX INTO NM BY END OF PRD. WHILE MST OF THIS MSTR WILL RMN WELL TO S OF AREA...WILL TAKE A WAIT AND SEE ATTITUDE ABOUT THIS POSSIBILITY. TEMPS WILL BE NR TO SLIGHTLY ABV SEASONAL NORMS. && .BOU...NONE. && KDRBY/GARD...WFO BOULDER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1116 AM MDT WED JUL 06 2005 COZ030>051-071200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1116 AM MDT WED JUL 06 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT NORTHWEST FLOW ALOFT WILL COMBINE WITH AN UNSTABLE AIRMASS ACROSS NORTHEAST COLORADO TO ONCE AGAIN PRODUCE SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. ALTHOUGH THE WINDS ALOFT ARE SLIGHTLY WEAKER THAN YESTERDAY...ENOUGH WINDS AND INSTABILITY WILL BE PRESENT FOR STRONG THUNDERSTORMS TO FORM OVER THE NORTHEAST COLORADO PLAINS. LARGE HAIL WILL ONCE AGAIN BE THE MAIN THREAT FROM THE STORMS. HEAVY RAIN WITH LOCALIZED FLOODING WILL ALSO BE POSSIBLE... ESPECIALLY IF THUNDERSTORMS FORM OVER AREAS THAT HAVE RECEIVED HEAVY RAIN IN THE PAST COUPLE EVENINGS. MOST THUNDERSTORM ACTIVITY WILL BE EAST OF A LINE THAT RUNS FROM GREELEY TO DENVER INTERNATIONAL AIRPORT. IN THE MOUNTAINS...ONLY ISOLATED...HIGH BASED THUNDERSTORMS ARE EXPECTED WHICH WILL PRODUCE GUSTY WINDS AND LIGHTNING BUT LITTLE RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING OVER THE NORTHEAST PLAINS. DANKERS/GARD...WFO BOULDER
The Denver radar (KFTG), 114 km away, was scanning. The volume nearest the first event began at 23:23 UTC.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2005Every state in 2005This day in weather historyWarnings in Colorado, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5466225, 5466285, 5466223, 5466224.